Alert archive / Oklahoma / Flash Flood Watches in 2011
Flash Flood Watch 3, NWS Norman, OK
NWS Norman, OK issued this flash flood watch at Nov 7, 2011, 7:00 PM CST for 37 counties in Oklahoma; 5 counties in Texas. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2011, 7:00 PM CST (01:00 UTC)
- Expired
- Nov 8, 2011, 9:36 AM CST
- In force
- 15 hr
- Issued by
- NWS Norman, OK
- Flood severity
- None
All 42 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Hughes County, OK, Jackson County, OK, Jefferson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, McClain County, OK, Murray County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Archer County, TX, Clay County, TX, Hardeman County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Norman radar (KTLX), 81 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.0 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1647 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 574 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 316 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 3.0
- Supercell composite
- 12.9
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood watch went out at Nov 7, 5:42 PM CST, 1 hour 18 minutes earlier.
Area forecast discussion, Nov 7, 5:42 PM CST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 542 PM CST MON NOV 7 2011 .AVIATION... A STATIONARY FRONT FROM NEAR KPNC TO KCSM WILL DRIFT NW TONIGHT AS A SURFACE WAVE MOVES NE ALONG THE FRONT. AS THE ASSOCIATED UPPER WAVE MOVES INTO THE PLAINS TOMORROW MORNING...A DRY SLOT WILL BRING AN END TO MOST OF THE CONVECTION...FROM SW TO NE ACROSS OK/N TX. OVERNIGHT...EXPECT WIDESPREAD IFR CONDITIONS...NUMEROUS SHRA/TSRA...AND NO CLEAR ORGANIZATION OF THESE FEATURES. DUE TO THE NATURE OF THE FORECAST CONVECTION...SOME TAF SITES WILL PROBABLY SEE TSRA OFF-AND-ON FOR MOST OF THE NIGHT. && .PREV DISCUSSION... /ISSUED 240 PM CST MON NOV 7 2011/ DISCUSSION... CONTEMPLATED A FLASH FLOOD WATCH, BUT MOST OF THE AFTERNOON/EVENING RAINS ARE EXPECTED TO BE IN WESTERN OKLAHOMA...OUTSIDE OF THE AREA THAT RECEIVED HEAVY RAINFALL LAST NIGHT. NO WATCH WILL BE ISSUED NOW. OTHERWISE, POPS WERE INCREASED TO LIKELY OR HIGHER IN AREAS EAST OF I-35 FOR TUESDAY SINCE THE UPPER WAVE IS FORECAST TO MOVE SLOWER THAN PREVIOUSLY FORECAST. WESTERN OKLAHOMA SHOULD CLEAR EARLY TUESDAY WITH CENTRAL PARTS OF OKLAHOMA SUBJECT TO AN EXPECTED SQUALL LINE LATE TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 60 64 37 57 / 90 40 10 10 HOBART OK 54 62 32 58 / 70 20 0 0 WICHITA FALLS TX 59 72 39 59 / 80 30 10 10 GAGE OK 44 49 29 55 / 50 20 0 0 PONCA CITY OK 58 63 35 54 / 90 60 10 10 DURANT OK 62 73 42 59 / 80 70 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 23/09/23
Hazardous weather outlook, Nov 7, 11:18 AM CST, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1118 AM CST MON NOV 7 2011
OKZ004>048-050>052-TXZ083>090-081100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1118 AM CST MON NOV 7 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS MUCH OF OKLAHOMA AND ALL OF WESTERN NORTH TEXAS. SEVERE
WEATHER IS MORE LIKELY TO OCCUR THIS AFTERNOON AND EVENING OVER WEST
CENTRAL AND SOUTHWEST OKLAHOMA AND ADJACENT PARTS OF NORTH TEXAS.
LOCATION...
THE AREA MOST AT RISK IS WEST OF SEILING...WEATHERFORD...LAWTON AND
WICHITA FALLS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS IS FROM 2 PM
UNTIL 9 PM.
IMPACTS...
SOME DAMAGE TO AUTOMOBILES AND ROOFTOPS FROM LARGE HAIL. THE LARGEST
HAIL MAY BE GREATER THAN TWO INCHES DIAMETER.
DAMAGING STRAIGHT LINE WINDS AND TORNADOES.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM 2 PM UNTIL
9 PM.
DISCUSSION...
A VERY HUMID AIRMASS EXISTS AND IS EXPECTED TO MAINTAIN ITSELF
ACROSS ALL BUT NORTHWEST OKLAHOMA. THINNING CLOUDS ACROSS THE
SOUTHERN TEXAS PANHANDLE WILL ALLOW WARMER SURFACE AIR TO MOVE INTO
SOUTHWEST OKLAHOMA AND ADJACENT PARTS OF NORTH TEXAS THIS AFTERNOON.
AN UPPER LEVEL TROUGH ARRIVING FROM THE WEST WILL PROVIDE INCREASED
ENERGY TO ALLOW STRONG AND SEVERE THUNDERSTORMS FROM
MID-AFTERNOON UNTIL MID-EVENING. THE WIND PROFILE WILL BECOME
INCREASINGLY FAVORABLE FOR SUPERCELL THUNDERSTORMS. THERE IS A
CONSIDERABLE RISK OF TORNADOES WITH SOME OF THE THUNDERSTORMS. THE
SUPERCELL THUNDERSTORMS WILL MOVE VERY QUICKLY TO THE NORTHEAST.
PERSONS IN WESTERN OKLAHOMA AND ADJACENT PARTS OF TEXAS SHOULD
REVIEW SEVERE WEATHER SAFETY RULES AND HAVE A PLAN OF ACTION. IN
ADDITION TO THE TORNADO POTENTIAL...SOME THUNDERSTORMS ARE EXPECTED
TO PRODUCE DAMAGING HAIL.
DURING THE EVENING A LINE OF THUNDERSTORMS IS EXPECTED TO FORM IN
WESTERN OKLAHOMA. THE MAIN HAZARDS WILL THEN BECOME HEAVY RAIN AND
DAMAGING WIND. THESE THUNDERSTORMS ARE EXPECTED TO MOVE WEST TO EAST
ACROSS MOST OF OKLAHOMA OVERNIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUESDAY NOV 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...90 PERCENT.
OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL THIS EVENING AND OVERNIGHT MAY PRODUCE SOME
FLOODING...ESPECIALLY IN SOUTH CENTRAL OKLAHOMA.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THE CHANCE OF STRONG THUNDERSTORMS WILL LINGER INTO TUESDAY MORNING
OVER SOUTHEAST OKLAHOMA. DRY WEATHER IS THEN FORECAST FOR SEVERAL
DAYS UNTIL A CHANCE OF THUNDERSTORMS RETURNS ON SUNDAY.
OTHER HAZARDOUS WEATHER...
LIMITED FROST AND FREEZING TEMPERATURES MAY OCCUR THURSDAY AND
FRIDAY MORNINGS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
TUESDAY.In the hours before
Local storm report, Nov 7, 5:27 PM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
527 PM CST MON NOV 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL 4 W BESSIE 35.38N 99.06W
11/07/2011 E1.75 INCH WASHITA OK FIRE DEPT/RESCUE
ALSO REPORTED 60 MPH WINDS.
&&
CMARTINLocal storm report, Nov 7, 5:31 PM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
531 PM CST MON NOV 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM HAIL CORN 35.38N 98.78W
11/07/2011 E1.75 INCH WASHITA OK TRAINED SPOTTER
ALSO REPORTED 60 MPH WINDS.
&&
CMARTINLocal storm report, Nov 7, 6:06 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
606 PM CST MON NOV 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM HAIL HYDRO 35.55N 98.58W
11/07/2011 E1.00 INCH CADDO OK LAW ENFORCEMENT
&&
CMARTINLocal storm report, Nov 7, 6:41 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
641 PM CST MON NOV 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM HAIL 7 W ALTUS 34.64N 99.46W
11/07/2011 E1.75 INCH JACKSON OK AMATEUR RADIO
&&
CMARTINLocal storm report, Nov 7, 6:42 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
642 PM CST MON NOV 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM HAIL MARTHA 34.73N 99.39W
11/07/2011 E1.00 INCH JACKSON OK AMATEUR RADIO
&&
CMARTINLocal storm report, Nov 7, 6:43 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
643 PM CST MON NOV 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL MARTHA 34.73N 99.39W
11/07/2011 E1.75 INCH JACKSON OK AMATEUR RADIO
&&
CMARTINThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 6:12 PM CST | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Custer, Kingfisher, Kiowa and 1 more | 63 min |
| Nov 7, 6:15 PM CST | Severe Thunderstorm Warning | OUN | Greer, Jackson | 45 min |
| Nov 7, 6:30 PM CST | Areal Flood Advisory | OUN | Beckham, Blaine, Caddo, Canadian, Custer, Greer and 3 more | 3 hr |
| Nov 7, 6:32 PM CST | Areal Flood Advisory | OUN | Beckham, Blaine, Caddo, Canadian, Custer, Greer and 3 more | 3 hr |
| Nov 7, 6:41 PM CST | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 49 min |
| Nov 7, 6:58 PM CST | Severe Thunderstorm Warning | OUN | Greer, Jackson, Kiowa | 47 min |
| Nov 7, 7:25 PM CST | Severe Thunderstorm Warning | OUN | Comanche, Greer, Jackson, Kiowa, Tillman, Washita | 50 min |
| Nov 7, 8:16 PM CST | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Payne | 44 min |
| Nov 7, 8:22 PM CST | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Kiowa | 53 min |
| Nov 7, 8:26 PM CST | Severe Thunderstorm Warning | OUN | Tillman | 64 min |
| Nov 7, 8:44 PM CST | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 46 min |
| Nov 7, 9:13 PM CST | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady | 47 min |
| Nov 7, 9:21 PM CST | Special Weather Statement | OUN | Lincoln, Oklahoma, Payne | 9 min |
| Nov 7, 9:31 PM CST | Special Weather Statement | OUN | Tillman | 29 min |
| Nov 7, 10:08 PM CST | Special Weather Statement | OUN | Grady | 37 min |
| Nov 7, 10:10 PM CST | Flash Flood Warning | OUN | Caddo, Canadian, Cleveland, Grady, Lincoln, Logan and 4 more | 3 hr |
| Nov 7, 10:47 PM CST | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Grady, Oklahoma | 45 min |
| Nov 7, 10:59 PM CST | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Oklahoma, Pottawatomie | 61 min |
| Nov 7, 11:03 PM CST | Special Weather Statement | OUN | Stephens | 42 min |
| Nov 7, 11:14 PM CST | Special Weather Statement | OUN | Jackson | 31 min |
| Nov 7, 11:20 PM CST | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, Oklahoma, Pottawatomie, Seminole | 55 min |
| Nov 7, 11:29 PM CST | Special Weather Statement | OUN | Stephens | 46 min |
| Nov 7, 11:54 PM CST | Special Weather Statement | OUN | Garvin, McClain | 36 min |
| Nov 8, 12:19 AM CST | Special Weather Statement | OUN | Okfuskee | 26 min |
| Nov 8, 12:30 AM CST | Special Weather Statement | OUN | Jackson | 30 min |
| Nov 8, 1:16 AM CST | Special Weather Statement | OUN | Stephens | 14 min |
| Nov 8, 1:25 AM CST | Special Weather Statement | OUN | Jackson | 35 min |
| Nov 8, 1:55 AM CST | Special Weather Statement | OUN | Garvin | 35 min |
| Nov 8, 5:33 AM CST | Special Weather Statement | OUN | Jefferson | 27 min |
| Nov 8, 6:29 AM CST | Special Weather Statement | OUN | Love | 46 min |
| Nov 8, 7:00 AM CST | Special Weather Statement | OUN | Carter, Johnston, Marshall | 45 min |
| Nov 8, 7:38 AM CST | Special Weather Statement | OUN | Atoka, Bryan, Coal, Johnston, Marshall, Pontotoc | 37 min |
| Nov 8, 7:48 AM CST | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Coal, Hughes, Johnston, Marshall and 1 more | 87 min |
| Nov 8, 9:19 AM CST | Special Weather Statement | OUN | Atoka, Bryan | 26 min |
| Nov 8, 9:35 AM CST | Special Weather Statement | OUN | Atoka | 10 min |
| Nov 8, 3:12 PM CST | River Flood Warning | OUN | Logan | 16 hr |
| Nov 8, 3:12 PM CST | River Flood Warning | OUN | Logan | 18 hr |
| Nov 7, 6:35 PM CST | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 55 min |
| Nov 8, 2:53 AM CST | Special Weather Statement | OUN | Knox | 22 min |
| Nov 8, 3:29 AM CST | Special Weather Statement | OUN | Baylor | 46 min |
| Nov 8, 3:51 AM CST | Severe Thunderstorm Warning | OUN | Archer, Baylor | 69 min |
| Nov 8, 4:33 AM CST | Special Weather Statement | OUN | Clay, Wichita | 42 min |
| Nov 8, 4:46 AM CST | Severe Thunderstorm Warning | OUN | Clay | 44 min |
Nearby
Flash Flood Watches in Oklahoma, 2011Flash Flood Watches in Texas, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.